MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 15 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 15 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX647T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has indicated that the shuntassistant 2.0 has a blockage and the progav 2.0 valve is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The progav 2.0 valve is tested in the horizontal position.The measurement of the shuntassistant 2.0 could not be performed because the detected blockage.The results show that the progav 2.0 is operating not within the accepted tolerance in the horizontal position.An accelerated outflow is detected.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Klick force and brake function test: the brake functionality test has shown that the brake function is fully operational and the klick force is within the given tolerances.Internal inspection : after dismantling of the valves, no deposits were found in both valves.Results: based on our examination results, we can determine a blockage on the shunt system at the time of our examination.We suspect that the deposits found inside the valve have led to the functional impairment.We would also like to point out that according to the questionnaire, the patient has a high probability of obstruction.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx647t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system was believed to be operating in under-drainage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 185 centimeters (cm).Weight: (b)(6).Gender: male.

Brand Name
PROGAV 2.0 W/SA2.0 15 & DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12515906
Report Number3004721439-2021-00260
Device Sequence Number3322539
Product Code JXG
UDI-Device Identifier04041906502058
UDI-Public4041906502058
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model NumberFX647T
Device Catalogue NumberFX647T
Device Lot Number20049134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Initial Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight120